Author Topic: Potassium and Spiro  (Read 553 times)

0 Members and 1 Guest are viewing this topic.

Offline Sonja

  • *
  • Posts: 848
  • Reputation: +14/-0
  • Gender: Female
  • Navigating a slow transition so I can have it all
Re: Potassium and Spiro
« Reply #20 on: March 16, 2019, 12:04:47 am »
If you're not drinking enough water or not taking in enough table salt, you can also experience cramps. How do you know if your not getting enough salt? Salt and salty foods will really taste good. Spiro is the primary reason for the dill pickle addiction on this site.
@Dena

Thank you Dena, so Bananas = evil,  pickles = good, got it.  I'm on cyproterone but I'm gonna assume its the same anyway for T blockers?

Take care,

Sonja.

Offline Dena

  • (S) Global Moderator
  • *
  • *
  • *
  • Posts: 15,907
  • Reputation: +116/-0
  • Gender: Female
Re: Potassium and Spiro
« Reply #21 on: March 16, 2019, 12:52:51 am »
@Dena

Thank you Dena, so Bananas = evil,  pickles = good, got it.  I'm on cyproterone but I'm gonna assume its the same anyway for T blockers?

Take care,

Sonja.
I am not sure about Cypro but I have found without blockers dehydration or lack of one of the salts will cause leg cramps. Most of the time we have enough sodium chloride in our diet so that's not the problem. Potassium chloride is another problem because we need about 6 times as much Potassium chloride in our diet than sodium chloride. Most of the time when this happens, a glass of orange juice is enough to bring things back into balance. It's easy to know if sodium chloride is the problem because when your body needs it, you crave it. Potassium chloride is more difficult to determine and you need to go by the few symptoms you might notice.

As always, if you seem to have a problem, see your doctor and get a blood test. They should quickly be able to determine if your salt levels are off and what you need to do to correct it.
Rebirth Date 1982 - PMs are welcome - Use dena@susans.org or Discord if your unable to PM - Skype is available - My Transition
If you are helped by this site, consider leaving a tip in the jar at the bottom of the page or become a subscriber

Offline Faith

  • *
  • Posts: 1,887
  • Reputation: +11/-0
  • Gender: Female
Re: Potassium and Spiro
« Reply #22 on: March 16, 2019, 08:41:36 am »
I wake up with cramps in my calf, typically the right, when things are off. It reminds you pretty harshly that you're out of whack. The soreness sticks around for a week or so as constant reminder.
I left the door open, only a few came through. such is my life.


Offline GordonG

  • *
  • Posts: 254
  • Reputation: +1/-0
  • I'm Transfeminine.
Re: Potassium and Spiro
« Reply #23 on: March 16, 2019, 12:53:01 pm »
@GordonG

OH Thank you for posting this snippet  - I believe this might be the cause behind my mystery leg problems....

Take care,

Sonja

Glad I could be of help  ;D
I'm a gender confused guy who lives an hour north of Seattle.
I believe that I was influenced by DES. I have crossdressed in public a handful of times, see avatar picture (enhanced with FaceApp).
I don't plan on transitioning, no GRS, FFS, nor BA.
I consider myself TransFeminine. But reserve the right to change my mind at any time.  ;D

Spironolactone; 7-16-2018
E sublinguals; 10-5-2018
Orchi; 2-15-19
No more Spiro. 


Offline KennedDoll

  • Newbie
  • **
  • Posts: 24
  • Reputation: +1/-0
Re: Potassium and Spiro
« Reply #24 on: March 16, 2019, 03:10:00 pm »
I think I come off as sounding like I am angry at people responding to me. But, that is not the case. Sorry for my poor communication skills.

A relative statement without a context has no meaning. "Too much", compared to what? It could have any meaning at all.

For me, it seems to mean, don't do anything different, but be worried about it.

For a doctor, there is actually a way to answer the question, but someone taught doctors to give ambiguous answers to patients about anything that is conditional and for which misinterpreting their advice could have dangerous consequences. This is like an answer that a doctor could give:

NOT EVERYONE BODY WILL REACT the same way so look out for the symptoms, but don't feel the need to stop eating bananas, avocados, or whatever you enjoyed before, just make sure you hydrated and you pay attention to the potential symptoms.  eating normally should have minimal effects on you unless you already have a problem that can cause your K+ to be high like renal problems.   

What is "too much" varies from person to person. A recommended daily allowance is general and is different from person to person. An appropriate dosage of practically any medication is going to vary from person to person.

But the variation will be within some range, so a doctor could answer by describing what the range is. So, that you have some sort of context so that the statement isn't completely ambiguous. And you can guess that 10mg per day, above the RDA is unlikely to make a huge difference, while +/- 1gm per day would be likely to make a difference.

I don't have medical insurance and tests are quite expensive. As far as I know, there is no home test yet for potassium levels. So, I'm going to try to stay within the RDA for potassium and see how that turns out at my next blood test.

I thought leg cramps are a symptom of blood clots and something to watch out for regarding Estradiol dosage. But, I will watch for that and "the worst headache you've ever had in your life" and persistent heart distress.

Tags: